Jump to content

Irritability and Decadron


Guest

Recommended Posts

Hi all, just wondering if anyone here has any experience with feeling VERY irritabile after taking Decadron. My mother-in-law is almost IMPOSSIBLE to please since she's been on this! It's hard enough and now since one of her brain tumors is growing they've put her on Decadron to reduce the swelling - she's also going for 11 treatments for whole head radiation. There's not an option to do Gamma Knife or the sterotactial radiation because the tumor is too large (4.8cm). But my husband and i are ready to throw up our hands because she is so MEAN to us and we are her ONLY caregivers. No other family member has offered one piece of help to us since this began a year ago and we are so stressed as it is and now she is impossible to be around! We are going crazy! She won't listen to us about taking her medication on time and berates us if we try to give it to her ourselves because she thinks we think she is crazy! She is in total denial and my husband is hesitant to discuss Hospice with her because he's not sure how she will take it or that she will think he is giving up on her. They won't come right now anyways, because she is still undergoing treatment but we don't think they will put her back on chemo after she's done with this radiation. She's been very difficult from the very beginning, but this Decadron is making her IMPOSSIBLE!! Nothing is right - and she complains constantly about the smallest things - the dishes weren't put up correctly from the dishwasher, she thinks we threw something out of the fridge that she was going to eat, she can't find something and accuses one of us of taking it and throwing it away, etc the list goes on and on.. Anyone out there that can offer any advise or hope?? Please help!! Thanks for letting me rant and rave!! P.S. The doctors are of no help at all, they are uninterested in how she is doing personally and if we try to tell them it makes her irritable, or that her balance is off, she gets mad and says we are telling the doctors "a bunch of bull"

Link to comment
Share on other sites

yeah my dad was down right mean on this stuff also. The doctor told us its the same as someone with road rage. But he finally was able to start tapering the doses and about a week ago he was fine(Thank God). He was even accusing us of reprogramming the remote for the tv so he wouldn't know how to use it. lol He only did this with me and my mom I think he felt most comfortable with us and knew we would not stop helping him. keep strong it will get better.

Cary

Link to comment
Share on other sites

Is she taking Antivan or Xanax? Steriods cause a lot of anxiety and with antivan or xanax, they may help to calm her down. My mom was like that the other day, just pounding hard on my Dad and I about things, nit picking, etc. I had to take a lot of deep breaths and stand outside for a few moments. She was really testing my patience. She's usually funny, sweet and relaxed. I thought someone took over my mom's body! She's been okay most of the time though and I think the antivan really helps with that. Can she get new doctors? Her current ones sure don't sound like they care all that much.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...